• Previous Article
    Control of attractors in nonlinear dynamical systems using external noise: Effects of noise on synchronization phenomena
  • PROC Home
  • This Issue
  • Next Article
    Initial boundary value problem for the singularly perturbed Boussinesq-type equation
2013, 2013(special): 695-707. doi: 10.3934/proc.2013.2013.695

Existence of solutions and positivity of the infimum eigenvalue for degenerate elliptic equations with variable exponents

1. 

Department of Mathematics, University of Ulsan, Ulsan 680-749, South Korea

2. 

Department of Mathematics Education, Sangmyung University, Seoul 110-743, South Korea

Received  August 2012 Revised  March 2013 Published  November 2013

We study the following nonlinear problem \begin{equation*} -div(w(x)|\nabla u|^{p(x)-2}\nabla u)=\lambda f(x,u)\quad in \Omega \end{equation*} which is subject to Dirichlet boundary condition. Under suitable conditions on $w$ and $f$, employing the variational methods, we show the existence of solutions for the above problem in the weighted variable exponent Lebesgue-Sobolev spaces. Also we obtain the positivity of the infimum eigenvalue for the problem.
Citation: Inbo Sim, Yun-Ho Kim. Existence of solutions and positivity of the infimum eigenvalue for degenerate elliptic equations with variable exponents. Conference Publications, 2013, 2013 (special) : 695-707. doi: 10.3934/proc.2013.2013.695
References:
[1]

T. Bartsch, Z. Liu, On a superlinear elliptic $p$-Laplacian equation,, J. Differential Equations 198 (2004), (2004), 149.

[2]

N. Benouhiba, On the eigenvalues of weighted $p(x)$-Laplacian on $\mathbbR^N$,, Nonlinear Anal. 74 (2011), (2011), 235.

[3]

Y. Chen, S. Levine, M. Rao, Variable exponent, linear growth functionals in image restoration,, SIAM J. Appl. Math. 66 (2006), (2006), 1383.

[4]

L. Diening, Riesz potential and Sobolev embeddings on generalized Lebesgue and Sobolev spaces $L^{p(\cdot)}$ and $W^{k,p(\cdot)}$,, Math. Nachr. 268 (2004), (2004), 31.

[5]

G. Dinca, P. Jebelean, J. Mawhin, Variational and topological methods for Dirichlet problems with $p$-Laplacian,, Portugal. Math. 58 (2001), (2001), 339.

[6]

P. Drábek, A. Kufner, F. Nicolosi, Quasilinear Elliptic Equations with Degenerations and Singularities,, de Gruyter, (1997).

[7]

P. De Napoli, M. Mariani, Mountain pass solutions to equations of $p$-Laplacian type,, Nonlinear Anal. 54 (2003), (2003), 1205.

[8]

X. Fan, D. Zhao, On the spaces $L^{p(x)}(\Omega)$ and $W^{m,p(x)}(\Omega)$,, J. Math. Anal. Appl. 263 (2001), (2001), 424.

[9]

X.L. Fan, Q.H. Zhang, Existence of solutions for $p(x)$-Laplacian Dirichlet problem,, Nonlinear Anal. 52 (2003), (2003), 1843.

[10]

X. Fan, Q. Zhang, D. Zhao, Eigenvalues of $p(x)$-Laplacian Dirichlet problem,, J. Math. Anal. Appl. 302 (2005), (2005), 306.

[11]

H. Galewski, On the continuity of the Nemyskij operator between the spaces $L^{p_1(x)}$ and $L^{p_2(x)}$,, Georgian Math. Journal. 13 (2006), (2006), 261.

[12]

P. Harjulehto, Variable exponent Sobolev spaces with zero boundary values,, Math. Bohem. 132 (2007), (2007), 125.

[13]

Y. Huang, Existence of positive solutions for a class of the $p$-Laplace equations,, J. Austral. Math. Soc. Sect. B 36 (1994), (1994), 249.

[14]

Y.-H. Kim, L. Wang, C. Zhang, Global bifurcation for a class of degenerate elliptic equations with variable exponents,, J. Math. Anal. Appl. 371 (2010), (2010), 624.

[15]

O. Kováčik, J. Rákosník, On spaces $L^{p(x)}$ and $W^{k,p(x)}$,, Czechoslovak Math. J. 41 (1991), (1991), 592.

[16]

J. Musielak, Orlicz spaces and modular spaces,, Springer-Verlag, (1983).

[17]

K. Rajagopal, M. R.užička, Mathematical modeling of electrorheological materials,, Continuum Mech. Thermodyn. 13 (2001), (2001), 59.

[18]

M. R.užička, Electrorheological Fluids: Modeling and Mathematical Theory, in:, Lecture Notes in Mathematics, (1748).

[19]

A. Szulkin, M.Willem, Eigenvalue problem with indefinite weight,, Studia Math. 135 (1995), (1995), 191.

[20]

M. Willem, Minimax Theorems,, Birkhauser, (1996).

[21]

V.V. Zhikov, On some variational problems,, Russ. J. Math. Phys. 5 (1997), (1997), 105.

[22]

V.V. Zhikov, On the density of smooth functions in Sobolev-Orlicz spaces,, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 226 (2004), (2004), 67.

show all references

References:
[1]

T. Bartsch, Z. Liu, On a superlinear elliptic $p$-Laplacian equation,, J. Differential Equations 198 (2004), (2004), 149.

[2]

N. Benouhiba, On the eigenvalues of weighted $p(x)$-Laplacian on $\mathbbR^N$,, Nonlinear Anal. 74 (2011), (2011), 235.

[3]

Y. Chen, S. Levine, M. Rao, Variable exponent, linear growth functionals in image restoration,, SIAM J. Appl. Math. 66 (2006), (2006), 1383.

[4]

L. Diening, Riesz potential and Sobolev embeddings on generalized Lebesgue and Sobolev spaces $L^{p(\cdot)}$ and $W^{k,p(\cdot)}$,, Math. Nachr. 268 (2004), (2004), 31.

[5]

G. Dinca, P. Jebelean, J. Mawhin, Variational and topological methods for Dirichlet problems with $p$-Laplacian,, Portugal. Math. 58 (2001), (2001), 339.

[6]

P. Drábek, A. Kufner, F. Nicolosi, Quasilinear Elliptic Equations with Degenerations and Singularities,, de Gruyter, (1997).

[7]

P. De Napoli, M. Mariani, Mountain pass solutions to equations of $p$-Laplacian type,, Nonlinear Anal. 54 (2003), (2003), 1205.

[8]

X. Fan, D. Zhao, On the spaces $L^{p(x)}(\Omega)$ and $W^{m,p(x)}(\Omega)$,, J. Math. Anal. Appl. 263 (2001), (2001), 424.

[9]

X.L. Fan, Q.H. Zhang, Existence of solutions for $p(x)$-Laplacian Dirichlet problem,, Nonlinear Anal. 52 (2003), (2003), 1843.

[10]

X. Fan, Q. Zhang, D. Zhao, Eigenvalues of $p(x)$-Laplacian Dirichlet problem,, J. Math. Anal. Appl. 302 (2005), (2005), 306.

[11]

H. Galewski, On the continuity of the Nemyskij operator between the spaces $L^{p_1(x)}$ and $L^{p_2(x)}$,, Georgian Math. Journal. 13 (2006), (2006), 261.

[12]

P. Harjulehto, Variable exponent Sobolev spaces with zero boundary values,, Math. Bohem. 132 (2007), (2007), 125.

[13]

Y. Huang, Existence of positive solutions for a class of the $p$-Laplace equations,, J. Austral. Math. Soc. Sect. B 36 (1994), (1994), 249.

[14]

Y.-H. Kim, L. Wang, C. Zhang, Global bifurcation for a class of degenerate elliptic equations with variable exponents,, J. Math. Anal. Appl. 371 (2010), (2010), 624.

[15]

O. Kováčik, J. Rákosník, On spaces $L^{p(x)}$ and $W^{k,p(x)}$,, Czechoslovak Math. J. 41 (1991), (1991), 592.

[16]

J. Musielak, Orlicz spaces and modular spaces,, Springer-Verlag, (1983).

[17]

K. Rajagopal, M. R.užička, Mathematical modeling of electrorheological materials,, Continuum Mech. Thermodyn. 13 (2001), (2001), 59.

[18]

M. R.užička, Electrorheological Fluids: Modeling and Mathematical Theory, in:, Lecture Notes in Mathematics, (1748).

[19]

A. Szulkin, M.Willem, Eigenvalue problem with indefinite weight,, Studia Math. 135 (1995), (1995), 191.

[20]

M. Willem, Minimax Theorems,, Birkhauser, (1996).

[21]

V.V. Zhikov, On some variational problems,, Russ. J. Math. Phys. 5 (1997), (1997), 105.

[22]

V.V. Zhikov, On the density of smooth functions in Sobolev-Orlicz spaces,, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 226 (2004), (2004), 67.

[1]

Dorota Bors. Application of Mountain Pass Theorem to superlinear equations with fractional Laplacian controlled by distributed parameters and boundary data. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 29-43. doi: 10.3934/dcdsb.2018003

[2]

Carla Baroncini, Julián Fernández Bonder. An extension of a Theorem of V. Šverák to variable exponent spaces. Communications on Pure & Applied Analysis, 2015, 14 (5) : 1987-2007. doi: 10.3934/cpaa.2015.14.1987

[3]

Yansheng Zhong, Yongqing Li. On a p-Laplacian eigenvalue problem with supercritical exponent. Communications on Pure & Applied Analysis, 2019, 18 (1) : 227-236. doi: 10.3934/cpaa.2019012

[4]

Doyoon Kim, Hongjie Dong, Hong Zhang. Neumann problem for non-divergence elliptic and parabolic equations with BMO$_x$ coefficients in weighted Sobolev spaces. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4895-4914. doi: 10.3934/dcds.2016011

[5]

Tahar Z. Boulmezaoud, Amel Kourta. Some identities on weighted Sobolev spaces. Discrete & Continuous Dynamical Systems - S, 2012, 5 (3) : 427-434. doi: 10.3934/dcdss.2012.5.427

[6]

SYLWIA DUDEK, IWONA SKRZYPCZAK. Liouville theorems for elliptic problems in variable exponent spaces. Communications on Pure & Applied Analysis, 2017, 16 (2) : 513-532. doi: 10.3934/cpaa.2017026

[7]

Ian Schindler, Kyril Tintarev. Mountain pass solutions to semilinear problems with critical nonlinearity. Conference Publications, 2007, 2007 (Special) : 912-919. doi: 10.3934/proc.2007.2007.912

[8]

Sergei Ivanov. On Helly's theorem in geodesic spaces. Electronic Research Announcements, 2014, 21: 109-112. doi: 10.3934/era.2014.21.109

[9]

Jan Boman. A local uniqueness theorem for weighted Radon transforms. Inverse Problems & Imaging, 2010, 4 (4) : 631-637. doi: 10.3934/ipi.2010.4.631

[10]

Giuseppina Barletta, Roberto Livrea, Nikolaos S. Papageorgiou. A nonlinear eigenvalue problem for the periodic scalar $p$-Laplacian. Communications on Pure & Applied Analysis, 2014, 13 (3) : 1075-1086. doi: 10.3934/cpaa.2014.13.1075

[11]

Anouar Bahrouni, VicenŢiu D. RĂdulescu. On a new fractional Sobolev space and applications to nonlocal variational problems with variable exponent. Discrete & Continuous Dynamical Systems - S, 2018, 11 (3) : 379-389. doi: 10.3934/dcdss.2018021

[12]

Ángel Arroyo, Joonas Heino, Mikko Parviainen. Tug-of-war games with varying probabilities and the normalized p(x)-laplacian. Communications on Pure & Applied Analysis, 2017, 16 (3) : 915-944. doi: 10.3934/cpaa.2017044

[13]

Cecilia González-Tokman, Anthony Quas. A concise proof of the multiplicative ergodic theorem on Banach spaces. Journal of Modern Dynamics, 2015, 9: 237-255. doi: 10.3934/jmd.2015.9.237

[14]

G. Conner, Christopher P. Grant, Mark H. Meilstrup. A Sharkovsky theorem for non-locally connected spaces. Discrete & Continuous Dynamical Systems - A, 2012, 32 (10) : 3485-3499. doi: 10.3934/dcds.2012.32.3485

[15]

Betseygail Rand, Lorenzo Sadun. An approximation theorem for maps between tiling spaces. Discrete & Continuous Dynamical Systems - A, 2011, 29 (1) : 323-326. doi: 10.3934/dcds.2011.29.323

[16]

Mateusz Krukowski. Arzelà-Ascoli's theorem in uniform spaces. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 283-294. doi: 10.3934/dcdsb.2018020

[17]

Claudianor O. Alves, Giovany M. Figueiredo, Marcelo F. Furtado. Multiplicity of solutions for elliptic systems via local Mountain Pass method. Communications on Pure & Applied Analysis, 2009, 8 (6) : 1745-1758. doi: 10.3934/cpaa.2009.8.1745

[18]

Christopher Grumiau, Marco Squassina, Christophe Troestler. On the Mountain-Pass algorithm for the quasi-linear Schrödinger equation. Discrete & Continuous Dynamical Systems - B, 2013, 18 (5) : 1345-1360. doi: 10.3934/dcdsb.2013.18.1345

[19]

Dmitry Glotov, P. J. McKenna. Numerical mountain pass solutions of Ginzburg-Landau type equations. Communications on Pure & Applied Analysis, 2008, 7 (6) : 1345-1359. doi: 10.3934/cpaa.2008.7.1345

[20]

Kanishka Perera, Andrzej Szulkin. p-Laplacian problems where the nonlinearity crosses an eigenvalue. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 743-753. doi: 10.3934/dcds.2005.13.743

 Impact Factor: 

Metrics

  • PDF downloads (9)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]